You are viewing BrendaPetersen's blog MyFitnessPal is a 100% Free Calorie Counter and Diet Plan

How does your Prednisone make you feel?

I'm a Prednisone dependent person it seems.  I have been on it since 2001 or 2002 for breathing issues.  After 10 or11 years it is taking it's toll on me.

I thought it would be helpful to hear what some of you experience while taking it or coming down (off) from taking Prednisone.

Here are something's it has done to me or I feel like it has off the top of my head:

  • Weight gain
  • Immunity is gone
  • Jekyll and Hyde with mood swings
  • so darn hungry constantly
  • burning of the stomach and throat 
  • depression, cry over nothing at times
  • Gastritis -  inflammation of the stomach 
  • internal bleeding
  • nervousness
  • extremley irritable
  • Can't think straight
  • forgetful
  • enduced vocal cord problems I think
  • constipation
  • excessive thirst

I'm very blessed to have a husband and my son's who have seen me at my worst and still love me and help me out.  Seems the older I get the harder it is for me to take and survive the aftermath.

 

0 votes + -

4 comments:

rileamoyer wrote 34 months ago:
I was on it for almost 3 years until my RA got under control (I am currently on a week's dose for a flare up).
Immediately I notice, B**chy, hungry, hyper.

If on it long enough I will gain weight. I suffered from the pie face too.

It is possible it may have been the culprint in my voice loss/hoarseness I suffered for 2 1/2 years that was aggrevated by the constant talking I had to do in my job at the time.

It is a life saver for me for short term a couple times a year, I pray I never have to get back on it long term.
wruhge wrote 34 months ago:
I have only been on it once for two weeks when I had shingles. I did have some weight gain and was always hungry when I was on it. Of course, being on it for such a short time I didn't have as many symptoms going off of it. The main ones I noticed were moodiness and a total lack of energy - didn't feel like or want to do anything for about a week.

I am sorry you are having a hard time. Wish there was something we could do to alleviate some of your problems. I pray for good health and strength to get you through the tough times. Love You.
Fayve wrote 34 months ago:
I definitely haven't been on prednisone as long as you, but I feel like I got every side-effect in the book while I was (probably a collective 8 months, but not all at once).

Weight gain, check. Constant hunger (not really hunger, but need to be eating), check.

I had really really bad night sweats, insomnia, my bones ached. One of the hardest ones for me to cope with was how I felt emotionally. I too, was Jekyll and Hyde, and fortunately everyone in my life was well aware of where I was at. I always felt an anxiousness and depression that I never would want to blame on prednisone. It just felt wrong? It was almost a bit of a vision of grandeur, but then feeling completely depressed with where I was in life, and feeling like I'd never been capable of doing anything. I'd cry at the drop of a hat, often completely provoked.

Oh yes, moonface sucked too...
liezelcha wrote 34 months ago:
Prednisone has played a major role in my life. I actually reached a point where they try not to give me oral anymore. I really rage on it. I can take massive doses thru an IV with all the usual issues and pretty much I'm okay.

I not only get moon face but I get what I call "humps" One at the back of the neck and if I stay on it long enough one will run vertically down the center of my chest. Very attractive stuff but they go away after I go off of it.

I feel for you.......

Add Comment

Commenting as anonymous user

About Me
42dea6e6e5c930cb471dda8eeead158e3813_thumb
Tools
Archives
About MyFitnessPal
Join MyFitnessPal today and lose weight the healthy way. Get your own 100% free diet blog and calorie counter. Put away your credit card - you'll never pay a cent."

join now for free